Alert archive / Missouri / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 2, 2023, 2:33 AM CDT for 24 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 2, 2023, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2023, 2:33 AM CDT (07:33 UTC)
- In effect from
- Apr 2, 2023, 12:00 PM CDT
- Expired
- Apr 2, 2023, 6:58 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 27 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS83 KSGF 020733 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 233 AM CDT Sun Apr 2 2023 KSZ073-097-101-MOZ055>057-066>069-077>081-088-089-030000- /O.NEW.KSGF.FW.W.0003.230402T1700Z-230403T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- 233 AM CDT Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS. The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, and 089. * WIND...Southwest winds of 20-25 mph with gusts of 30-35 mph. * HUMIDITY...25-30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Burchfield
2 follow-up statements
010 WWUS83 KSGF 021603 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1103 AM CDT Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... MOZ070-090>095-101>103-030000- /O.EXA.KSGF.FW.W.0003.230402T1700Z-230403T0000Z/ Pulaski-Greene-Webster-Wright-Newton-Lawrence-Christian-McDonald- Barry-Stone- 1103 AM CDT Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONES 073, 097, AND 101.IN MISSOURI...FIRE WEATHER ZONES 055, 056, 057, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, AND 089. * WIND...SOUTHWEST WINDS OF 20-25 MPH WITH GUSTS OF 30-35 MPH. * HUMIDITY...25-30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, and 089. * WIND...Southwest winds of 20-25 mph with gusts of 30-35 mph. * HUMIDITY...25-30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ055>057-066>069-077>081-088-089-030000- /O.CON.KSGF.FW.W.0003.230402T1700Z-230403T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- 1103 AM CDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONES 073, 097, AND 101.IN MISSOURI...FIRE WEATHER ZONES 055, 056, 057, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, AND 089. * WIND...SOUTHWEST WINDS OF 20-25 MPH WITH GUSTS OF 30-35 MPH. * HUMIDITY...25-30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, and 089. * WIND...Southwest winds of 20-25 mph with gusts of 30-35 mph. * HUMIDITY...25-30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
686 WWUS83 KSGF 022358 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 658 PM CDT Sun Apr 2 2023 KSZ073-097-101-MOZ055>057-066>070-077>081-088>095-101>103-030100- /O.CAN.KSGF.FW.W.0003.000000T0000Z-230403T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Jasper- Dade-Greene-Webster-Wright-Newton-Lawrence-Christian-McDonald- Barry-Stone- 658 PM CDT Sun Apr 2 2023 ...RED FLAG WARNING WILL EXPIRE AT 7 PM... The National Weather Service in Springfield has cancelled the Red Flag Warning. Winds have diminished over the area and humidity levels should continue to increase this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 1, 11:23 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 1, 11:23 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1123 PM CDT Sat Apr 1 2023
...06Z AVIATION UPDATE...
Key Messages:
1. Frost Advisory across the eastern Ozarks tonight into early
Sunday morning.
2. Elevated fire weather conditions across portions of the area on Sunday.
afternoon.
3. Gusty southerly winds and warmer conditions through early
week. Strongest winds expected on Tuesday.
4. Strong to severe thunderstorm potential on Tuesday into early
Wednesday.
.SHORT TERM...(This evening through Sunday)
Issued at 230 PM CDT Sat Apr 1 2023
A sunny and breezy day across the Ozarks this afternoon. Highs
have climbed into the lower to middle 50s. Meanwhile, gusty winds
continue to slowly dissipate as high pressure builds into the
region. The combination of breezy conditions and a dry airmass
continue to result in elevated fire weather conditions this
afternoon and again on Sunday.
Calm winds and a mostly clear night across the area, with
overnight lows in the 30s as winds turn light. This will set the
stage for frost development across portions of the eastern Ozarks,
especially in the valleys and protected areas. Given some recent
budding and growth among the vegetation, frost and freeze
headlines will now be issued going forward in early Spring. For
tonight, a Frost Advisory has been issued for areas across the
east, or along and east of Highway 5. Some frost potential exists
west of this area, but is conditional on the return of southerly
winds at the surface early Sunday morning.
For Sunday, a chilly start to the morning in the 30s. Southerly
winds will be on the increase through the morning into the
afternoon, with wind gusts of 25 to 35 mph expected across
southeast Kansas into portions of central and southwest Missouri.
Expect afternoon highs to climb into the upper 60s to lower 70s on
Sunday afternoon. Some associated cloud cover and low rain
chances (10-30%) on Sunday evening/night as a quick moving
shortwave slides through the central CONUS. No severe weather will
occur with this system.
.LONG TERM...(Monday through Saturday)
Issued at 230 PM CDT Sat Apr 1 2023
Heading into Monday, upper level ridging continues to build over
the central CONUS, allowing warmer air and eventually moisture to
return to the area. Breezy conditions continue on Monday with
afternoon southerly wind gusts of 20 to 30 mph. Meanwhile,
afternoon highs reach into the middle to upper 70s on Monday and
Tuesday. Another large scale upper level trough begins to take
shape across the southwest US on Monday. This trough and
associated low will feature the return of shower and thunderstorm
chances to the area on Tuesday into early Wednesday.
Ensemble guidance is in fairly good agreement that another strong
system will impact portions of the region on Tuesday, departing
early Wednesday. Similar to the most recent event, this dynamic
system will feature a severe threat in addition to strong wind
gusts and a low flood risk.
An amplified upper level jet streak and 40 to 60 knot low-level
jet will support rapid cyclogenesis occuring Tuesday morning
across the Plains. The system will also see an ample amount of
moisture return with PWATs of 1.0 to 1.5 inch. The general
consensus is that a strong shear and instability combination will
exist, with the focus on the timing of the forcing. Warm sector
capping should limit most convection on Tuesday afternoon, with
the forcing coming in the form of a dryline/frontal boundary into
Tuesday evening. Likewise to the previous event, the small details
will play a key role in the assessment of the greatest severe
weather risk. Convection coverage may not be widespread in nature,
but intense where it occurs given the setup. The exact timing,
locations, and hazard types will be fine-tuned in subsequent
forecasts. The progressive nature of this event should limit any
flood potential, with a low flood risk across south central
Missouri.
An additional concern with this system will be gusty non-
thunderstorm winds. Expect strong mixing to occur on Tuesday
afternoon in the vicinity of a dryline across the western portions
of the area. This sets the stage for wind headlines on Tuesday
with wind gusts of 35 to 50 mph forecast. Based on early
analysis, a Wind Advisory seems likely along and west of the
Highway 65 corridor on Tuesday afternoon. Will continue to monitor
and assess the need for headlines as the event approaches.
A cooler airmass filters in behind the system, with highs in the
50s to lower 60s on Wednesday. Potential clearing and high
pressure building in Wednesday night into Thursday morning may set
the stage for an additional frost/freeze setup.
Cooler conditions continue into late week with highs in the upper
50s to lower 60s. This is slightly below normal for early April.
A few quick moving systems late in the week, though no widespread
rainfall chances on the horizon at this time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1121 PM CDT Sat Apr 1 2023
VFR conditions likely through the TAF period. Southerly winds
increase throughout the morning, gusting up to 25-30 kt. Mid and
high level clouds will move in across southern Missouri in the
afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory until 9 AM CDT Sunday for MOZ057-058-069>071-
081>083-092-096>098-106.
KS...NONE.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...DidioHazardous weather outlook, Apr 1, 7:55 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 755 PM CDT Sat Apr 1 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 755 PM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated frost risk. DISCUSSION... Areas of frost are expected to develop across portions of the eastern Ozarks tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Thursday. Gusty southerly winds will return to the region Sunday through Tuesday. Wind gusts up to 25 to 35 mph will occur Sunday and Monday with wind gusts up to 40 to 50 mph on Tuesday. These gusty winds will usher a much warmer air mass into the area. A drier airmass will remain in place on Sunday, and a combination of gusty winds and a warm and dry air mass will lead to elevated fire danger across the area Sunday afternoon. Another strong low pressure system will bring storms back to the region along with the potential for severe storms and flooding next Tuesday. A colder air mass will move into the region behind the system Wednesday into Thursday. Lows in the middle to lower 30s will occur Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
Nearby
Red Flag Warnings in Missouri, 2023Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.